MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-PLUG-012
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported in a research article, an amplatzer vascular plug was used off-label to attempt to close a patent ductus arteriosus and the device embolized out of the defect.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
The article, ¿a challenging interventional procedure: transcatheter closure of tubular patent ductus arteriosus in patients with pulmonary hypertension¿, was reviewed.The article presents a case study of an 1-year-old, 6.6kg patient with the following patent ductus arteriosus (pda) measurements: minimal ductus diameter = 7.9mm, ampulla diameter = 7.8mm, ductal length = 12.9mm.It was reported on an unknown date, a 12mm amplatzer vascular plug i was chosen for implant to occlude a pda.After implant, it was noted the device had embolized into the pulmonary artery.A decision was made to retrieve and explant the embolized device via transcatheter snare.A new 14mm amplatzer vascular plug i was chosen for implant.The second device also embolized into the pulmonary artery after release and was also explanted via transcatheter snare.A decision was made to admit the patient for surgical ligation of the pda.[the primary and corresponding author is ilker kemal yucel, department of pediatric cardiology, university of health sciences dr.Siyami ersek thoracic and cardiovascular surgery training and research hospital, istanbul, turkey, ilkerkemalyucel@yahoo.Com].Periprocedural complications included: 12mm amplatzer vascular plug i - device embolization, surgical intervention.

Brand Name
AMPLATZER VASCULAR PLUG
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17540973
Report Number2135147-2023-03527
Device Sequence Number7420995
Product Code KRD
UDI-Device Identifier00811806011486
UDI-Public00811806011486
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K031810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-PLUG-012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2023
Initial Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR
Patient SexUnknown
Patient Weight7 KG